MAUDE Adverse Event Report: BIOMÉRIEUX SA CHROMID CPS ELITE 100 PL TRANS - 416172

BIOMÉRIEUX SA CHROMID CPS ELITE 100 PL TRANS - 416172
Catalog Number 416172
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Product description; this medium is an isolation, enumeration, and identification medium for urine specimens.This medium enables: the microbial enumeration of the specimen by means of standardized inoculation methods.The direct identification of escherichia coli.The presumptive identification of the following bacterial species or genera: enterococcus, klebsiella, enterobacter, serratia, citrobacter (kesc), proteus, morganella, providencia (pmp).Complaint description: a customer in (b)(6) complained after having obtained uncharacteristic color colony of klebsiella pneumoniae when using chromid cps elite 20 plt trans -reference (b)(4).The customer said that they had inoculated a microoganism isolated from a patient's sample on the medium chromid cps elite 20 plt trans lot 1011518800 agar plate and that after incubation they had observed a bacterial growth with pink colonies which is not the characteristic color of klebsiella pneumoniae.The customer mentioned that they had proceeded with further testing to identify the strain.The customer said that thet had performed mass spectrometry test for the sample that confirmed the strain to be klebsiella pneumoniae.As indicated in the device ifu the chromid cps elite, results and interpretation; direct identification of e.Coli: red to burgundy colonies.Some strains that show no activity, produce a pale pink to pink color.Presumptive identification to group or genus level: it is recommended to perform a gram stain if biochemical tests are used for the genus enterococcus and the kesc group.Point 3 further guidance for identification.Staphylococcus saprophyticus: small light pink colonies.Streptococcus agalactiae: bluish-violet to violet colonies.Other species: other colors or colorless colonies.Of the microorganism isolated must be followed by appropriate additional tests.The customer observed pink colonies and proceeded with further test.At the time of the assessment, there is no indication or report from the customer that this event led to or contributed to any death, serious injury, or serious deterioration in the state of health for the concerned patient.
 
Additional Manufacturer Narrative
Following the incorrect result (no characteristic colony coloration) observed by the customer when testing klebsiella pneumoniae strains on chromid® cps® elite agar (cpse), reference 416172, lot 1011518800 an investigation was carried out at biomérieux manufacturing site.A review of manufacturing batch record of chromid® cps® elite agar (cpse), reference 416172, lot 1011518800 used by the customer was performed and no non-conformance or deviations were identified.The results of all in-process and quality assurance release for sales test were found to be within specification.To release the product, technical laboratory quality control (qc) tests were performed on samples that were manufactured at different manufacturing times.The samples were tested for the product's appearance, ph, microbiological state and microbiological activity.The laboratory technical qc results also complied with specifications with respect to microbiological activity for all the qc strains tested.At that time, we did not observe any performance issue (sensitivity and/or specificity) in the medium; therefore, the recovery rate for all positive controls was within qc specifications.The retained samples from the impacted lot number 101151880 were tested for six qc strains mentioned on the certificate of analysis and one additional qc strain - gur negative), incubated at 33-37°c, for 18-24 hours and the expected results were obtained.The observation of different enzymatic activities in atcc strains indicates that there is no issue with the chromogenic mixture or the product, which continues to perform as it did upon its initial release.The customer returned two patient strains, identified by vitek® ms as klebsiella pneumoniae as indicated by the customer.Customer's strains were inoculated onto chromid® cps® elite agar (cpse) reference 416172 lot 1011518800 and an alternative lot (lot 1011680220).After incubation pink or grey-pink colonies were observed instead of the expected blue green.The issue reported by the customer could be reproduced.For the pink colonies: identification: klebsiella pneumoniae spp.Pneumoniae was identified with a 99% probability by vitek® 2 system.Enzymatic activities: the strain did not express -glucosidase (glu) activity (typical enzymatic pathway for kesc group) and did not express -glucuronidase (gur) activity.However, the strain did express -galactosidase (gal) activity, meaning its enzymatic profile is not the usual one.The enzymatic profile of the clinical strain is not the usual one, showing an atypical enzymatic pathway expressing -gal activity; that enzymatic profile explains why the typical blue to green color expected for the strain is not developed.To summarize, this strain showed an atypical enzymatic pathway expressing -gal activity, confirming that the problem is not product related but seems to be related to this particular clinical strain.For colonies grey pink: identification: pseudomonas luteola was identified with an 88% probability by vitek® 2 system.Enzymatic activities: the strain did not express -glucosidase (glu) activity (a typical enzymatic pathway for kesc group) and did not express -glucuronidase (gur) activity.However, the strain did express -galactosidase ( gal) activity, meaning its enzymatic profile is not the usual one.We detected a discrepancy by comparing with our biochemical identification by vitek® 2 and your vitek® ms identification (p.Luteola against of k.Pneumoniae spp pneumoniae).However, this discordance of identification could be explained by the lack of expression of -glucosidase by the pseudomonas spp, usually expressed by this germ.The enzymatic profile of the clinical strain is not the usual one, showing an atypical enzymatic pathway expressing -gal activity; that enzymatic profile explains why the typical blue to green color expected for the strain is not developed.To conclude on the enzymatic pathway characterization, this strain showed an atypical enzymatic pathway expressing -gal activity, confirming that the problem is not product-related but seems to be related to this particular clinical strain.Complaint trend analysis the review of the worldwide complaint database was performed for reference 416172, lot 1011518800 and no other complaint were found recorded against this lot.The 08 january 2026, a review of complaints indicated that only one other complaint was registered against reference 416172 in relation with no characteristic color issue coming from the same customer.No trend detected, neither on the product reference nor on the lots related to non-characteristic color issue.Conclusion: the root cause of the uncharacteristic color observed is sample related, the strains having an atypical enzymatic pathway expressing -gal activity; this enzymatic profile explains why the typical blue to green color expected for the strain is not developed.As a product performance issue was not identified, neither corrective nor preventive actions will be implemented.In mitigation of the reported issue the device instruction for use reads: ¿certain species may produce colonies of the same characteristic color as e.Coli.¿.

Brand Name
CHROMID CPS ELITE 100 PL TRANS - 416172
Common Device Name
CHROMID CPS ELITE 100 PL TRANS - 416172
Manufacturer (Section D)
BIOMÉRIEUX SA
6, c de isaac newton
tres cantos
28760
SP  28760
Manufacturer (Section G)
BIOMÉRIEUX, SA
6, c de isaac newton
tres cantos
madrid 28760
SP   28760
Manufacturer Contact
stefania ciranda
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key23694542
Report Number3009307598-2025-00003
Device Sequence Number10288271
Product Code JXA
UDI-Device Identifier03573026443900
UDI-Public03573026443900
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2025
Device Catalogue Number416172
Device Lot Number1011518800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown